Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 73, NWS Quad Cities, IA

July 23, 2016Carroll County, Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 23, 2016, 7:00 PM CDT for Carroll County, Whiteside County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 7:00 PM CDT (00:00 UTC)
Expired
Jul 23, 2016, 8:00 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3732 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
3.5
Supercell composite
23.8

Open this sounding in Storm Lab

The text

As transmitted.

716 
WUUS53 KDVN 240000
SVRDVN
ILC015-195-240100-
/O.NEW.KDVN.SV.W.0073.160724T0000Z-160724T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
  NORTHEASTERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...

* UNTIL 800 PM CDT

* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SABULA...OR
  11 MILES SOUTHWEST OF MOUNT CARROLL...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT CARROLL...SAVANNA...LANARK...MILLEDGEVILLE...FAIRHAVEN...
  SHANNON...SABULA...CHADWICK...COLETA...ARGO FAY...USTICK...
  THOMSON...CENTER HILL...CARROLL COUNTY FAIRGROUNDS...PENROSE...
  HITT...FRANKLIN CORNERS...WHITE PIGEON...
  WACKER AND THOMSON CAUSEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4186 8963 4189 9016 4193 9015 4194 9016
      4196 9016 4198 9015 4201 9014 4206 9017
      4212 9016 4213 9020 4215 8969 4193 8969
      4193 8963
TIME...MOT...LOC 2359Z 273DEG 29KT 4203 9017 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
4 follow-up statements
984 
WWUS53 KDVN 240026
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
726 PM CDT SAT JUL 23 2016

ILC015-195-240100-
/O.CON.KDVN.SV.W.0073.000000T0000Z-160724T0100Z/
CARROLL IL-WHITESIDE IL-
726 PM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CARROLL AND NORTHEASTERN WHITESIDE COUNTIES...

AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHADWICK...OR
7 MILES SOUTHEAST OF MOUNT CARROLL...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT CARROLL...LANARK...MILLEDGEVILLE...FAIRHAVEN...SHANNON...
CHADWICK...COLETA...ARGO FAY...USTICK...CENTER HILL...
CARROLL COUNTY FAIRGROUNDS...PENROSE...HITT...FRANKLIN CORNERS...
WHITE PIGEON...WACKER AND IDEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4188 9007 4214 9007 4215 8969 4193 8969
      4193 8963 4186 8963
TIME...MOT...LOC 0025Z 273DEG 29KT 4202 8988 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
946 
WWUS53 KDVN 240032
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT SAT JUL 23 2016

ILC015-195-240100-
/O.CON.KDVN.SV.W.0073.000000T0000Z-160724T0100Z/
CARROLL IL-WHITESIDE IL-
732 PM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CARROLL AND NORTHEASTERN WHITESIDE COUNTIES...

AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MILLEDGEVILLE... OR 10 MILES SOUTHEAST OF MOUNT CARROLL...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LANARK...MILLEDGEVILLE...SHANNON...CHADWICK...COLETA...HITT...
WHITE PIGEON...CARROLL COUNTY FAIRGROUNDS AND PENROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4187 8992 4201 8990 4214 8998 4215 8969
      4193 8969 4193 8963 4186 8963
TIME...MOT...LOC 0032Z 273DEG 29KT 4202 8980 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
577 
WWUS53 KDVN 240039
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
739 PM CDT SAT JUL 23 2016

ILC015-195-240100-
/O.CON.KDVN.SV.W.0073.000000T0000Z-160724T0100Z/
CARROLL IL-WHITESIDE IL-
739 PM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CARROLL AND NORTHEASTERN WHITESIDE COUNTIES...

AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MILLEDGEVILLE... OR 13 MILES SOUTHEAST OF MOUNT CARROLL...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LANARK...MILLEDGEVILLE...SHANNON...COLETA...HITT...CARROLL COUNTY
FAIRGROUNDS AND PENROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4187 8988 4201 8984 4214 8991 4215 8969
      4193 8969 4193 8963 4186 8963
TIME...MOT...LOC 0038Z 273DEG 29KT 4201 8973 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
754 
WWUS53 KDVN 240052
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT SAT JUL 23 2016

ILC015-195-240102-
/O.EXP.KDVN.SV.W.0073.000000T0000Z-160724T0100Z/
CARROLL IL-WHITESIDE IL-
752 PM CDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL AND
NORTHEASTERN WHITESIDE COUNTIES WILL EXPIRE AT 800 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN ILLINOIS.

LAT...LON 4187 8988 4201 8984 4214 8991 4215 8969
      4193 8969 4193 8963 4186 8963
TIME...MOT...LOC 0050Z 273DEG 29KT 4201 8973 

$$

GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:01 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 23, 4:01 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
401 PM CDT SAT JUL 23 2016

.SYNOPSIS...
Issued at 400 PM CDT Sat Jul 23 2016

SBCAPE of 6000 J/KG over southeast IA with the CAPE gradient
across our northern cwa. Deep layer shear and mid level lapse
rates were increasing in our north so line of thunderstorms, some
severe should move across our north late this afternoon into the
early evening. 3 pm temperatures ranged from the upper 70s at
Dubuque to the lower 90s at most locations. Dewpoints were in the
mid 70s to lower 70s, with heat index values ranging from 100 to 115.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 400 PM CDT Sat Jul 23 2016

Late afternoon through Tonight: HRRR takes a line of severe
thunderstorms eastward across roughly our northern half of the
cwa (I-80 northward) through early this evening. Due to the
extreme instability damaging winds 70+ mph and an isolated
tornado or two is possible with a boundary located in our far
north. Flash flooding is also possible in our northern cwa.

Low confidence in the overnight convection as most of the models
keep the MCS to the north of the cwa, but the HRRR brings remnants
of an MCS into our cwa. Will keep chance pops going through the
night. Lows will be in the mid to upper 70s.

Will let the heat warning expire at 7 pm even though a few
locations may still have heat index values of around 100 until
about 8 pm.

Sunday: Cold front will gradually work it's way southeast across
the cwa, with continued chances for thunderstorms ahead of the
front. Later in the afternoon dewpoints will begin to lower.
In our southern cwa heat index values may rise to 100 to 105
so a heat advisory may be needed. However, this depends on any
cloud cover. Highs will range from the mid 80s to lower 90s.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 400 PM CDT Sat Jul 23 2016

Fair weather early this week then unsettled weather mid to late
week.

Sunday night...Short deterministic models show high pressure will
build across the forecast area ending the oppressive heat wave as the
cold front that will produce thunderstorms on Sunday moves to the
south and east. The upper level flow aloft will be changing to the
northwest bringing slightly cooler and drier weather for early next
week. Low temperatures Sunday night will be in the mid 60s across
the north and around 70 across the south.

Monday and Tuesday...High pressure will be the dominate weather
feature with sunny skies and near normal July temperatures.
Dewpoint temperatures will drop into the mid to upper 60s making
humidity values more comfortable than the upper 70s and lower 80s
experienced during the recent heat wave. High temperatures both days
will be in the mid 80s with overnight lows in the upper 60s to near
70 Monday night and mid 60s Tuesday night.

Wednesday and Thursday...Mid range models prog a shortwave to move
across the Upper Mississippi Valley Wednesday into Thursday bringing
with it the possibility of more thunderstorms. This shortwave could
move to the south and east Thursday evening which may provide a very
brief dry period before the next short wave approaches Friday.

Friday and Saturday...Confidence is low in the timing of storms for
this time period with large discrepancies in long term model
solutions. The prudent thing to do at this point is to mention that
thunderstorms are possible Friday afternoon and Saturday as the next
shortwave approaches the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 400 PM CDT Sat Jul 23 2016

Mainly VFR conds through the taf cycle. Scattered thunderstorms
are possible with MVFR/brief IFR conds. Southeast to south winds
around 10 knots or less through tonight, then becoming southwest
on Sunday.

&&

.DVN Watches/Warnings/Advisories...
IA...Excessive Heat Warning until 7 PM CDT this evening for Benton-
     Buchanan-Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-
     Iowa-Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Excessive Heat Warning until 7 PM CDT this evening for Bureau-
     Carroll-Hancock-Henderson-Henry IL-Jo Daviess-McDonough-
     Mercer-Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...Excessive Heat Warning until 7 PM CDT this evening for Clark-
     Scotland.

&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Kuhl
AVIATION...Haase
Hazardous weather outlook, Jul 23, 10:19 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 AM CDT SAT JUL 23 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241530-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1019 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY INTO THIS EVENING.
HEAT INDEX READINGS OF 100 TO 115 ARE EXPECTED AND WITH THE
ACCUMULATIVE EFFECT OF SEVERAL DAYS OF HIGH HUMIDITY AND HEAT...AN
EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH EARLY THIS
EVENING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF HIGHWAY
30 IN IOWA AND ILLINOIS...MAINLY FOR TONIGHT. THE MAIN THREATS
WILL BE DAMAGING WIND AND TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
SUNDAY...THEN MAINLY SOUTH OF INTERSTATE 80 SUNDAY NIGHT. THERE IS
A MARGINAL THREAT FOR SEVERE STORMS SUNDAY AFTERNOON AND
EVENING...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. THE
MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND AND HEAVY RAINFALL.

HOT AND HUMID CONDITIONS WILL LINGER SUNDAY WITH HEAT INDEX
READINGS POSSIBLY AS HIGH AS 100 TO 105 DURING THE AFTERNOON
HOURS.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. IT IS TOO
SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT NORTH OF HIGHWAY
30 IN IOWA AND ILLINOIS.

HAASE

In the hours before

Local storm report, Jul 23, 6:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 PM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND DMG     NW DELHI                42.43N 91.33W
07/23/2016                   DELAWARE           IA   TRAINED SPOTTER

            3 LIMBS APPROXIMATELY 6 TO 12 INCHES IN DIAMETER WERE
            DOWN.

&&

DC
Local storm report, Jul 23, 6:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HEAVY RAIN       SSW MAQUOKETA           42.06N 90.67W
07/23/2016  M1.50 INCH       JACKSON            IA   TRAINED SPOTTER

            RAINFALL IN PAST 30 MINUTES. RAIN CONTINUES.

&&

TES
Local storm report, Jul 23, 6:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HEAVY RAIN       NE MAQUOKETA            42.07N 90.67W
07/23/2016  M2.00 INCH       JACKSON            IA   TRAINED SPOTTER

            LESS THAN AN HOUR

&&

DC
Special weather statement, Jul 23, 6:46 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT SAT JUL 23 2016

IAC045-097-240045-
CLINTON-JACKSON-
646 PM CDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 745 PM CDT...

AT 642 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GREEN ISLAND TO TORONTO...AND MOVING SOUTHEAST
AT 30 MPH.  THIS LINE OF STORMS WAS PRODUCING TORRENTIAL RAINFALL OF
2 INCHES OF RAIN IN 1 HOUR. THIS WILL CAUSE MAINLY URBAN STREET
FLOODING OR PONDING OF WATER AT SOME LOCATIONS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...FULTON...PRESTON...WHEATLAND...
GRAND MOUND...SABULA...DELMAR...MILES...CALAMUS...CHARLOTTE...
LOW MOOR...WELTON...TORONTO...ANDOVER...SPRAGUEVILLE...
GREEN ISLAND...VAN BUREN AND GOOSE LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4212 9016 4206 9017 4200 9014 4196 9016
      4191 9015 4184 9018 4181 9018 4177 9028
      4173 9032 4174 9034 4173 9035 4173 9041
      4176 9044 4177 9047 4177 9059 4176 9062
      4177 9072 4174 9072 4188 9090 4219 9030
TIME...MOT...LOC 2342Z 298DEG 24KT 4211 9031 4188 9088

HAASE
Local storm report, Jul 23, 6:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     WYOMING                 42.06N 91.00W
07/23/2016                   JONES              IA   EMERGENCY MNGR

            PARTIAL TREES DOWN - TIME ESTIMATED

0530 PM     HEAVY RAIN       WYOMING                 42.06N 91.00W
07/23/2016  M1.50 INCH       JONES              IA   EMERGENCY MNGR

0630 PM     FLASH FLOOD      MONTICELLO              42.24N 91.19W
07/23/2016                   JONES              IA   EMERGENCY MNGR

            1.5 FEET OF WATER ON TRACK AT FAIRGROUNDS.

&&

TES
Local storm report, Jul 23, 6:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 PM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     S ELWOOD                42.00N 90.73W
07/23/2016  E40.00 MPH       CLINTON            IA   LAW ENFORCEMENT

            SOUTH OF LOST NATION/ELWOOD PEA SIZED HAIL, HEAVY RAIN
            AND GUST WINDS UP TO 40 MPH REPORTED BY DEPUTY.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:08 AM CDTExcessive Heat WarningDVNBureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more15 hr
Jul 24, 4:08 AM CDTHeat AdvisoryDVNCarroll, Jo Daviess, Stephenson15 hr
Jul 24, 5:22 PM CDTSpecial Weather StatementDVNPutnam53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.